Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 261, NWS Sioux Falls, SD

May 29, 2004Nobles County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 29, 2004, 10:10 PM CDT for Nobles County, Minnesota. It was in force for 35 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2004, 10:10 PM CDT (03:10 UTC)
Expired
May 29, 2004, 10:45 PM CDT
In force
35 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Nobles County, MN

The radar

The Sioux Falls radar (KFSD), 68 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 10:16 PM CDTTSTM WND GST 60Ellsworth, MN
May 29, 10:16 PM CDTTSTM WND GST 60Ellsworth, MN
May 29, 10:20 PM CDTTSTM WND DMGAdrian, MN1.5 FOOT DIAMETER TREES AND BRANCHES DOWN, ROADS BLOCKED OFF
May 29, 10:20 PM CDTTSTM WND DMGAdrian, MN1.5 FOOT DIAMETER TREES AND BRANCHES DOWN, ROADS BLOCKED OFF
May 29, 10:30 PM CDTTSTM WND DMG1 Sw Ellsworth, MNMORTON BUILDING BLOWN APART AND LAYING ACROSS THE ROAD
May 29, 10:30 PM CDTTSTM WND DMG1 Sw Ellsworth, MNMORTON BUILDING BLOWN APART AND LAYING ACROSS THE ROAD
May 29, 10:30 PM CDTTSTM WND GST 90Lismore, MNTWO BUILDINGS DESTROYED AND TWO SEVERELY DAMAGED. 1300 HOGS DEAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 300310
SVRFSD
MNC105-300345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1010 PM CDT SAT MAY 29 2004

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOBLES COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 1045 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ELLSWORTH TO 7 MILES SOUTH OF ELLSWORTH TO 15 MILES
  SOUTHEAST OF ELLSWORTH...OR FROM 7 MILES NORTHEAST OF ROCK RAPIDS
  TO 17 MILES EAST OF ROCK RAPIDS...MOVING NORTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ELLSWORTH AROUND 1015 PM CDT
  ADRIAN AROUND 1020 PM CDT
  LISMORE...RUSHMORE AROUND 1030 PM CDT

THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

LAT...LON 4350 9606 4350 9587 4351 9559 4364 9565
          4380 9607

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:07 PM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, May 29, 3:07 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
307 PM CDT SAT MAY 29 2004

.DISCUSSION...
FOCUS FOR FORECAST IS THE POTENTIAL SEVERE WEATHER THREAT FOR
TONIGHT ACROSS THE CWA.  AT 19Z...TWO WARM FRONTS EVIDENT...FIRST
FRONT IS FROM N OF KABR TO KJYG.  THE SECOND FRONT OR OUTFLOW
BOUNDARY BOUNDARY EXTEND FROM NE KMHE TO KSLB. MSTR APPEARS TO BE
POOLING THE VICINITY OF THIS FRONT WITH DEW POINTS IN THE MID 60S
AND TEMPS 80 TO 85.  STRONG CAP STILL EVIDENT ON KABR AND KOAX BUT
HEATING COMBINED WITH WEAK COLD ADVECTION OVER COLD FRONT AND WEAK
ASCENT AHEAD OF UPPER WAVE MOVING INTO NEBRASKA.  EXPECT DEVELOPMENT
BETWEEN 21Z AND 22Z IN CWA.  AMPLE 0-3 KM SHEAR AVAIABLE WITH 0-2 KM
VGP IN EXCESS OF 0.5 AND 0-1 KM EHI 2.4.  THE QUESTION IS THAT SHEAR
IN THE 3-6 KM IS FAIRLY MODEST BUT AS NIGHT PROGRESSES MID LEVEL
SHEAR SHOULD BE ADEQUATE TO SUPPORT ROTATING UPDRAFTS.  ADD TO THIS
ADDITIONAL HORIZONTAL VORTICITY IN VICINITY OF BOUNDARIES...AND
TORNADOES ARE A THREAT...ESP ALONG THE WARM FRONT.  ALONG THE COLD
FRONT EXPECT TO START AS ISOLATED SUPERCELLS BUT THEN MERGE INTO A
SQUALL LINE WEST OF INTERSTATE 29.  PRIMARY THREAT WITH SHEAR IS
EMBEDDED BOW ECHOES WITH STRONG WINDS.  BOTH LOCATIONS HAVE A THREAT
OF LARGE HAIL.  FINALLY...COULD BE HEAVY RAIN WITH THE STORMS AND
WITH THE GROUND NEARLY SATURATED AND SMALL RIVERS NEAR BANKFULL IN
NW IA...WILL CONTINUE FLOOD WATCH TODAY.

AFTER TONIGHT...MAIN CONCERN IS INSTABILITY SHOWERS THROUGH THE
EARLY PART OF THE WEEK.  KEPT CHANCE OF SHOWERS EARLY IN THE DAY IN
THE KMML TO KSLB AREA AS TSRA DEPART.  THEN WITH HEATING OF DAY AND
STRONG COLD ADVECTION AT 700 MB...TEMPS BLO 0C...EXPECT SHOWERS WITH
ISOL TSRA TO DEVELOP DURING THE AFTERNOON.  SHOULD BEGIN IN THE WRN
CWA AND THEN SPREAD ACROSS SE SD INTO NW IA AND SW MN.  LEAST CHC OF
PCPN WILL BE FROM KMML TO KSLB WHERE STABILITY IS HIGHEST. THE BEST
CHANCE OF SHOWERS WILL BE DURING THE EVENING IN THOSE AREAS.

WITH LOSS OF HEATING SHRA SHOULD DIE AFTER SUNSET.  THEN COLDER AIR
MOVES IN FOR MONDAY.  IN ADDITION A SHORTWAVE WILL MOVE AROUND THE
UPPER LOW INCREASING THE CHANCE OF SHOWERS OVER THE NRN AND ERN CWA
BEGINNING LATE SUN NIGHT AND CONTINUING ON MONDAY.  THIS WILL HELP
KEEP TEMPS IN THE 60S IN MOST OF THE CWA EXCEPT ALONG THE MISSOURI
RIVER.  ON TUESDAY...THE MAIN UPPER LOW IS PROGGED TO MOVE SOUTHEAST
ACROSS THE CWA.  WILL ADD CONT CHC OF SHOWERS.  THE RAIN AND CLOUDS
WILL ALSO KEEP TEMPS IN MID TO UPPER 60S.

IN THE EXTENDED LOOKS DRY WED AND THU.  TEMPS WILL BE WARMING
THROUGH LATE WEEK AS WAA SETS UP.  THERE WILL BE A CHANCE OF TSRA ON
FRIDAY AND SATURDAY.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...ALL COUNTIES E OF A LINE FROM DE SMET TO TYNDALL.
MN...ALL COUNTIES IN SW MN.
IA...ALL COUNTIES IN NW IA.
NE...ALL COUNTIES IN EXTREME NE NEBRASKA.

&&

SCHUMACHER
Hazardous weather outlook, May 29, 11:38 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT SAT MAY 29 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1138 AM CDT SAT MAY 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN AND AROUND THE
SIOUX CITY METRO AREA LATE THIS AFTERNOON AND EVENING...WITH A
MODERATE RISK OVER THE REMAINDER OF SOUTHEAST SOUTH
DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA.  LARGE HAIL UP TO 3 INCHES...
DAMAGING WIND GUSTS AND TORNADOES ARE ALL POSSIBLE.  A WARM LAYER
OF AIR ALOFT... WHICH COULD SUPPRESS DEVELOPMENT...WILL BE THE
BIGGEST OBSTACLE TO OVERCOME IF THUNDERSTORMS ARE GOING TO
DEVELOP DURING THE LATE AFTERNOON.

A WARM FRONT IS EXPECTED TO BE LOCATED FROM NEAR CHAMBERLAIN...
SOUTHEAST BETWEEN INTERSTATE 90 AND THE MISSOURI RIVER...TO
AROUND STORM LAKE IOWA BY LATE THIS AFTERNOON.	STORMS THAT
DEVELOP NEAR THIS FRONT WILL HAVE THE GREATEST POTENTIAL FOR
STRONG TORNADOES.

FLOODING...
HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE ACROSS THE
AREA DURING THE EVENING HOURS. URBAN AND FLASH FLOODING WILL BE
POSSIBLE. PARTS OF THE LITTLE SIOUX RIVER COULD ALSO RISE ABOVE
FLOOD STAGE IF THIS AMOUNT OF RAINFALL OCCURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 HACKER

In the hours before

Local storm report, May 29, 4:12 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             6 ESE MARTY             42.96N 98.32W
05/29/2004  1.75 INCH        CHARLES MIX        SD   PUBLIC

&&

PS
Local storm report, May 29, 7:02 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
702 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HAIL             MONROE                  43.49N 97.22W
05/29/2004  0.88 INCH        TURNER             SD   TRAINED SPOTTER

0518 PM     HAIL             5 S MADISON             43.94N 97.11W
05/29/2004  0.75 INCH        LAKE               SD   TRAINED SPOTTER

0527 PM     HAIL             MARION                  43.42N 97.26W
05/29/2004  0.75 INCH        TURNER             SD   FIRE DEPT/RESCUE

0529 PM     HAIL             MONTROSE                43.70N 97.18W
05/29/2004  0.50 INCH        MCCOOK             SD   EMERGENCY MNGR

0537 PM     HAIL             9 W YANKTON             42.89N 97.57W
05/29/2004  0.88 INCH        YANKTON            SD   TRAINED SPOTTER

0542 PM     HAIL             2 S UTICA               42.95N 97.50W
05/29/2004  0.88 INCH        YANKTON            SD   TRAINED SPOTTER

0543 PM     HAIL             3 S UTICA               42.94N 97.50W
05/29/2004  1.00 INCH        YANKTON            SD   TRAINED SPOTTER

0544 PM     FUNNEL CLOUD     3 SW SIOUX FALLS        43.51N 96.77W
05/29/2004                   MINNEHAHA          SD   UNKNOWN

            SIOUX FALLS AIRPORT TOWER REPORTED FUNNEL CLOUDS AND WALL
            CLOUDS TOWARD WALL LAKE.

0545 PM     HAIL             5 W SIOUX FALLS         43.54N 96.83W
05/29/2004  1.00 INCH        MINNEHAHA          SD   TRAINED SPOTTER

0545 PM     HAIL             1 S UTICA               42.97N 97.50W
05/29/2004  1.75 INCH        YANKTON            SD   TRAINED SPOTTER

0547 PM     HAIL             3 S HARTFORD            43.58N 96.94W
05/29/2004  1.00 INCH        MINNEHAHA          SD   TRAINED SPOTTER

0553 PM     HAIL             3 NE UTICA              43.01N 97.45W
05/29/2004  1.00 INCH        YANKTON            SD   TRAINED SPOTTER

0603 PM     FUNNEL CLOUD     2 SE HARTFORD           43.60N 96.92W
05/29/2004                   MINNEHAHA          SD   TRAINED SPOTTER

0607 PM     HAIL             4 W SIOUX FALLS         43.54N 96.81W
05/29/2004  0.88 INCH        MINNEHAHA          SD   TRAINED SPOTTER

0610 PM     HAIL             10 SW HURLEY            43.18N 97.23W
05/29/2004  1.75 INCH        TURNER             SD   TRAINED SPOTTER

0610 PM     HAIL             1 W VIBORG              43.17N 97.10W
05/29/2004  1.75 INCH        TURNER             SD   TRAINED SPOTTER

0628 PM     HAIL             VIBORG                  43.17N 97.08W
05/29/2004  0.75 INCH        TURNER             SD   TRAINED SPOTTER

0620 PM     HAIL             5 N VIBORG              43.24N 97.08W
05/29/2004  1.00 INCH        TURNER             SD   LAW ENFORCEMENT

&&

TRM
Local storm report, May 29, 7:31 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
731 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 SW MARION             43.39N 97.30W
05/29/2004  0.88 INCH        TURNER             SD   PUBLIC

0603 PM     HAIL             1 SW BADGER             44.48N 97.22W
05/29/2004  0.50 INCH        KINGSBURY          SD   TRAINED SPOTTER

0659 PM     HAIL             DELL RAPIDS             43.82N 96.71W
05/29/2004  0.75 INCH        MINNEHAHA          SD   PUBLIC

0706 PM     HAIL             3 S MADISON             43.97N 97.11W
05/29/2004  1.00 INCH        LAKE               SD   EMERGENCY MNGR

0720 PM     HAIL             TEA                     43.45N 96.84W
05/29/2004  0.75 INCH        LINCOLN            SD   TRAINED SPOTTER

&&

TRM
Local storm report, May 29, 8:19 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             3 S SIOUX FALLS         43.50N 96.73W
05/29/2004  0.50 INCH        LINCOLN            SD   TRAINED SPOTTER

            84TH AND LOUISE IN SIOUX FALLS

0736 PM     HAIL             SIOUX FALLS             43.54N 96.73W
05/29/2004  0.75 INCH        MINNEHAHA          SD   TRAINED SPOTTER

            35TH AND PHILLIPS

0749 PM     HAIL             SIOUX FALLS             43.54N 96.73W
05/29/2004  0.75 INCH        MINNEHAHA          SD   TRAINED SPOTTER

0749 PM     HAIL             BRANDON                 43.59N 96.58W
05/29/2004  0.75 INCH        MINNEHAHA          SD   FIRE DEPT/RESCUE

0752 PM     HAIL             BRANDON                 43.59N 96.58W
05/29/2004  0.75 INCH        MINNEHAHA          SD   EMERGENCY MNGR

0752 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
05/29/2004                   MINNEHAHA          SD   TRAINED SPOTTER

            WATER COVERS THE ROAD AND PEA SIZED HAIL ON SOUTH SIDE OF
            SIOUX FALLS.

0756 PM     HAIL             SIOUX FALLS             43.54N 96.73W
05/29/2004  0.50 INCH        MINNEHAHA          SD   TRAINED SPOTTER

            900 SOUTH DULUTH IN SIOUX FALLS

0806 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
05/29/2004                   MINNEHAHA          SD   TRAINED SPOTTER

            NE SIOUX FALLS 50 MPH WINDS AND 4 INCHES OF RAIN IN YARD.

0808 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
05/29/2004                   MINNEHAHA          SD   TRAINED SPOTTER

            AREAS BETWEEN 26TH AND 10TH EXITS ARE FLOODED. NO CARS IN
            DITCHES.

&&

TRM
Special weather statement, May 29, 10:05 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 PM CDT SAT MAY 29 2004

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-300330-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-CHARLES MIX-
CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-DAVISON-
DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-IDA IA-
JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-LYON IA-LYON MN-
MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-OBRIEN IA-
OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-SIOUX IA-TURNER-
UNION-WOODBURY IA-YANKTON-
1005 PM CDT SAT MAY 29 2004

...TORNADO WATCH NUMBER 321 HAS EXPIRED FOR
SOUTHEASTERN SOUTH DAKOTA...NORTHWEST IOWA...EXTREME NORTHEAST
NEBRASKA...AND SOUTHWEST MINNESOTA...

THE THREAT OF TORNADOES HAS DIMINISHED. THEREFORE THE WATCH THAT WAS
TO BE IN EFFECT UNTIL 300 AM CDT HAS BEEN CANCELLED.

WHILE THE TORNADO THREAT HAS DIMINISHED...STRONG STRAIGHT LINE WINDS
AND FLASH FLOODING RAINS WILL CONTINUE FOR THE NEXT SEVERAL HOURS
OVER NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH
DAKOTA. PLEASE CONTINUE TO MONITOR YOUR LOCAL WEATHER.

08
Local storm report, May 29, 10:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             5 S UTICA               42.91N 97.50W
05/29/2004  2.00 INCH        YANKTON            SD   TRAINED SPOTTER

            DENTS IN SPOTTERS VEHICLE 5 MILES SOUTH OF UTICA ON
            COUNTY ROAD 435TH STREET

0746 PM     HAIL             SIOUX FALLS             43.54N 96.73W
05/29/2004  0.75 INCH        MINNEHAHA          SD   PUBLIC

            I229 AND BENSON ROAD

0756 PM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
05/29/2004                   MINNEHAHA          SD   PUBLIC

            SERIOUS STRET FLOODING IN DOWNTOWN SIOUX FALLS AND DIME
            SIZE HAIL.

0803 PM     TSTM WND DMG     SIOUX FALLS             43.54N 96.73W
05/29/2004                   MINNEHAHA          SD   EMERGENCY MNGR

            1 FOOT DIAMETER TREE DOWN BY 65 MPH WIND GUST AT
            ARROWHEAD PARK NEAR 26TH AND SOUTHEASTERN

0811 PM     TSTM WND GST     5 S YANKTON             42.82N 97.39W
05/29/2004  60 MPH           CEDAR              NE   TRAINED SPOTTER

0815 PM     HAIL             HARTFORD                43.62N 96.94W
05/29/2004  1.00 INCH        MINNEHAHA          SD   TRAINED SPOTTER

            LOW LAND/STREET FLOODING AND 45 MPH WIND GUSTS

0816 PM     FLASH FLOOD      LUVERNE                 43.65N 96.21W
05/29/2004                   ROCK               MN   LAW ENFORCEMENT

            FLOODED STREETS IN LUVERNE

0833 PM     HAIL             HARDWICK                43.78N 96.20W
05/29/2004  0.88 INCH        ROCK               MN   TRAINED SPOTTER

            HEAVY RAIN, GUSTS TO 30 MPH, QND NICKEL SIZED HAIL IN
            HARDWICK.

0844 PM     HAIL             HUMBOLDT                43.65N 97.07W
05/29/2004  0.75 INCH        MINNEHAHA          SD   PUBLIC

0844 PM     HAIL             HUMBOLDT                43.65N 97.07W
05/29/2004  0.75 INCH        MINNEHAHA          SD   FIRE DEPT/RESCUE

0851 PM     FUNNEL CLOUD     HAWARDEN                43.00N 96.48W
05/29/2004                   SIOUX              IA   FIRE DEPT/RESCUE

            FUNNEL CLOUD JUST SOUTH OF TOWN AND WIND GUSTS TO 45 MPH

0853 PM     HAIL             HUMBOLDT                43.65N 97.07W
05/29/2004  0.75 INCH        MINNEHAHA          SD   FIRE DEPT/RESCUE

0859 PM     FLASH FLOOD      VERMILLION              42.78N 96.93W
05/29/2004                   CLAY               SD   TRAINED SPOTTER

            HEAVY RAIN, CLOUD ROTATION, AND 40 MPH WIND GUSTS

0904 PM     FLOOD            MISSION HILL            42.92N 97.28W
05/29/2004                   YANKTON            SD   EMERGENCY MNGR

            FLOODING ALONG NORTH SIDE OF MAPLE CREEK BASIN ALONG
            HIGHWAY 50

0905 PM     HAIL             3 NW TRENT              43.94N 96.70W
05/29/2004  0.88 INCH        MOODY              SD   PUBLIC

            1.75 INCH RAIN IN ADDITION TO NICKEL SIZE HAIL

0906 PM     TORNADO          3 W BERESFORD           43.08N 96.84W
05/29/2004                   CLAY               SD   LAW ENFORCEMENT

            ONE TORNADO ON THE GROUND AND ANOTHER FUNNEL NOT ALL THE
            WAY DOWN YET

0930 PM     TSTM WND DMG     HAWARDEN                43.00N 96.48W
05/29/2004                   SIOUX              IA   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN, 60 MPH WIND GUSTS, AND DIME
            SIZE HAIL

0935 PM     TSTM WND DMG     4 NE WORTHING           43.37N 96.71W
05/29/2004                   LINCOLN            SD   TRAINED SPOTTER

            DEAD TREE UPROOTED BY 70 MPH WIND GUST

0948 PM     FLASH FLOOD      UTICA                   42.98N 97.50W
05/29/2004                   YANKTON            SD   TRAINED SPOTTER

            FLOODING OVER THE ROADS THROUGHOUT AN AREA ABOUT 8 MILES
            WIDE FROM 432ND ST TO HIGHWAY 81. A LOT OF WATER IN THE
            TOWN OF UTICA.

0950 PM     TSTM WND GST     DOON                    43.28N 96.23W
05/29/2004  70 MPH           LYON               IA   TRAINED SPOTTER

            WIND GUSTS ESTIMATED AT 60 TO 70 MPH

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:09 PM CDTSevere Thunderstorm WarningFSDLyon, Murray36 min
May 29, 8:19 PM CDTSevere Thunderstorm WarningFSDPipestone, Rock41 min
May 29, 9:19 PM CDTSevere Thunderstorm WarningFSDMurray26 min
May 29, 9:35 PM CDTFlash Flood WarningFSDLyon, Murray, Nobles, Pipestone, Rock6 hr
May 29, 9:51 PM CDTSevere Thunderstorm WarningFSDRock24 min
May 29, 10:16 PM CDTSevere Thunderstorm WarningFSDRock29 min
May 29, 10:27 PM CDTSevere Thunderstorm WarningFSDMurray, Pipestone48 min
May 29, 10:54 PM CDTSevere Thunderstorm WarningFSDCottonwood36 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.